Post # 1
I know that mood swings are a typical side effect of the hormones raging through your body during “that” time of the month along with bloating, nausea, head aches etc but for me I have been having really extreme bouts of depression. My best friend suggested that it could be the BC pill that I’ve been on for about six months now (Sprintec). I honestly don’t remember having SUCH a huge dip in my confidence and mood with other pills but I could have just missed the obvious signs.
I am really getting frustrated at this point. It seems that everyone time that magical week comes around I absolutely hate everything about myself. I consider many changes, pushing myself harder when it comes to exercise, cutting my hair, getting a new wardrobe…you name it I have considered it. As soon as that week is up I go back to feeling confident and normal without any issues.
Does anyone else deal with this that might be on the pill? Anyone have similar issues with Sprintec?
Post # 3
I experience extreme depression on any birth control pills. They made me a completely different person and I struggled with what seemed like hundreds of different kinds of birth control pills before I finally gave up and went off them all together. And off of them? I am so much happier. Unfortunately I do suffer from ovarian cysts and acne, both of which could be solved by birth control, but it wouldn’t be worth the depression that came along with it.
I’m sorry I don’t have better advice than to “get off them!”. I’m sure someone else will have better words of wisdom!
Post # 4
@Treejewel19: I also become a total nut on BC. But, after 11 years it is just kinda the norm for me. Oh, and it has contributed to a lot of my 80lbs I have gained in that 11 years. 🙁 I cannot wait to get off of it. I dont have any advice except if you can get off it, do it
Post # 5
Whilst I don’t know what Sprintec is, I’m on microgynon for several years and thoroughly love it. It’s done me wonders and I honestly do not have any complaints about it whatsoever 🙂
I hope you guys get your problems sorted out though!
Post # 6
I haven’t gone on BC because while my mom was on it she was a raging lunatic. I’d say out of all the friends I’ve talked to about the pill, only 1 or 2 actually enjoy being on it. The rest have gone on and off because they struggled with anxiety or depression, or just felt like they were going nuts.
Post # 7
I experience really, really heightened levels of panic. I have a panic disorder, but during my “placebo week” (I’m on Yasmin), I experience a lot of panic attacks. Also, I am highly irritable and depressed. I cry a lot. I also have really bad diarrhea the few days before I start.
Post # 8
I use Sprintec and I really love it. I get no side effects emotionally, my cramps are fewer, and the only thing I have to deal with is a heavier period for the first 2 days. I know tri-sprintec tends to cause more moodiness but regular sprintec keeps me normal.
Pills are different for each person, so maybe Sprintec just doesn’t work well with your chemistry. BC pills are hit and miss; you just have to keep trying them to see which one works.
Post # 9
Wow. I love my BC. I’m on Ortho Tri-Cyclen right now, but I was on Sprintec (which is just the generic OTC) and had no problems. I have a light 3-day period, no PMS/cramps/moodswings/headaches/worse depression/etc.
I definitely agree that BC is hit or miss. It’s like depression medication, really. Can you switch to a progestogen-only pill (mini pills)? I’ve heard that helps in cases like yours because they don’t have estrogen in them.
Post # 10
Wow thanks everyone for your feedback, I really appreciate hearing from all of you. I am definitely feeling better today, but not by much. 🙁
@Pinksapphire: I have significant issues with panic attacks too but I haven’t linked them to when I am on the pill versus placebo. I will have to keep track and see if they are at all linked. It is a frustrating thing to be so overwhelmed that you cannot function, it often happens to me at night and it really freaks my Darling Husband out.
@harleyq: I honestly love Sprintec with regards to no cramping and lighter periods. It has been a vast improvement over the other pills I was on. However, this depression thing is new with the timing to be around when I started Sprintec.
@vorpalette: I was on Ortho Tri-Cyclen for years and it was great. I didn’t have migraines, cramping or any of these crazy mood swings. Unfortunately per my doctor some women “out grow” this pill as it is typically intended for teens and I started spotting after five plus years of use. That is when I switched to Seasonique (HATED!!! and it made my blood pressure jump and has never come down fully), some other BC and then on to Sprintec.
Post # 11
I got diagnosed with PMDD last year due to severe depression and other pre-menstrual side effects….it may be something you want to chat about with your doctor. She prescribed me with a very light dose of Celexa to take when the symptoms start coming to take the edge off.